Guest -S- Posted October 3, 2010 Share Posted October 3, 2010 Hello everyone, I'm just looking for a bit of advice on what I should do right now. Apologies that this is long and rambling - my concentration is all over the place and it's taking me ages to write this post and try and stay on track. Basically, for a bit of background, I've been on ADs for about a year. I've gone from citalopram to mirtazapine, then duloxetine, then venlafaxine (and in the past I've been on prozac, risperdal and dothiepin also). I have a family history of bipolar and have struggled with depression (and the rest) for most of my life (I'm 28). I'd tried to get help a few times in the past to no avail, and a year ago things got bad enough that I decided to try again. I was referred to the SHO at my CMHT who never really seemed to hear what I was telling him, and when he left, I was passed on to the consultant who seemed to instantly pick up on the fact that a lot of what I experience seems more chemical/biological (although I still don't have a diagnosis as such), and long story short, she decided that a mood stabilizer would work better and that she would put me on lamotragine/lamictal. Now, I've not had much support in terms of being offered talking therapy and such, and my pdoc appts have always been very short and to the point. So, after a five minute appointment last week which resulted in me being given a prescription for lamotragine, I realised that I didn't really understand why I had been given it, what the implications would be - basically I didn't really feel informed (despite my own research) and I didn't feel comfortable, so I didn't start taking it. I'd taken my last dose of venlafaxine, which was 225mg a day. Pdoc didn't want me to taper me off that or anything, just take the last venlafaxine one day, get on to the lamotragine (25mg) the next (to increase by 25mg a fortnight). When I am uncomfortable, confused and unsure, I hide. So, rather than doing the sensible thing and ringing the CMHT, I didn't take the new tablets right away. I didn't take them the next day either, or the next, and so on. So, to finally get to the main point of my post, I have now gone from taking 225mg venlafaxine on Wednesday (which I'd been on for a few months) to taking nothing at all. So, you can probably guess how I am feeling right now. The withdrawal is absolutely unbearable. Day 3 today and I am in a real mess. My head feels like it's going to melt or explode. I am incredibly dizzy. My lips and hands are numb. My head is pounding, I'm alternating between shivering and sweating. I am exhausted but can't sleep. My head keeps jolting, my ears are weird, I'm hearing things that aren't there, and I've lost count of how many times I've been to the toilet feeling like my stomach is going to fall out of my body. I keep bursting into tears, and my whole body feels bizarre. My dreams, when I do sleep, are weird (and that's an understatement). I know this is my own fault, I know it's extremely irresponsible of me, and I know better! I do know that I've been stupid to go from 225mg to nothing, but it's not really intentional, I didn't mean it - I just got scared and confused about everything. I guess what I am asking is - what the heck do I do? It's Sunday tomorrow - does feeling like this warrant a visit to an out of hours surgery? What can they do - would they think I was wasting their time? Would they give me more venlafaxine? Would taking the first dose of lamotragine as I was supposed to actually help alleviate this? If I feel like this tomorrow, I just don't know how I'm going to get through another day. Getting through tonight is proving hard enough as it is. I suppose I'm in a bit of a 'nothing is helping and there's no point in anything so why bother with my meds anyway' sort of place right now - feeling angry with myself and wanting to be free of it all, even though stopping meds dead like this is going to do nothing but make it worse. What can I do? I feel like hell. Please help me out with some advice, because my head is a mess. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.